Alert archive / Texas / Tornado Warnings in 1998
Tornado Warning 23, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 9, 1998, 1:24 AM CDT for Wood County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 1998, 1:24 AM CDT (06:24 UTC)
- Expired
- May 9, 1998, 1:55 AM CDT
- In force
- 31 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Wood County, TX
The radar
The Shreveport radar (KSHV), 149 km from the middle of the area, began a volume at 06:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 12:45 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2343 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 090624 RRA TORSHV TXC499-090655- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 124 AM CDT SAT MAY 9 1998 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... WOOD COUNTY IN NORTHEASTERN TEXAS * UNTIL 155 AM CDT * AT 123 AM CDT... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO NEAR MINEOLA. THE THUNDERSTORM CONTAINING THIS TORNADO WAS MOVING hEAST NORTHEAST AT 45 MPH. THIS IS A VERY DANGEROUS SITUATION...TAKE COVER NOW. THIS TORNADO IS CAPABLE OF PRODUCING INCREDIBLE DESTRUCTION. ACT QUICKLY...YOUR LIFE MAY DEPEND ON IT. 4/18
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 8, 8:15 PM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, May 8, 8:15 PM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 815 PM CDT FRI MAY 8 1998 STILL A FAIRLY LARGE CAP IN PLACE ACRSZ MUCH OF THE CWA ERLY THIS EVNG BUT THAT SHUD ALL CHANGE LATER TONIGHT. CONVECTION ACRS NW TX CONTG TO MOVE E AND QUASI STATIONARY BOUNDARY S OF CWA SHUD BGN TO LIFT N AS WARM FNT LATER THIS EVNG. INCREASING H85 JET TONIGHT ALONG WITH PROXIMITY OF BOUNDARY SHUD AID IN DVLPMT OF ADDITIONAL CONVECTION ACRS CNTRL TX WHICH SHUD PUSH E INTO NRN SECTIONS OF THE CWA. SOME DVLPMT ALSO POSSIBLE ACRS SRN SECTIONS BUT WUD BE MORE WIDELY SCATTERED. MAIN SUGGESTION WILL BE TO INCREASE POPS ACRS NE TX FROM CURRENT 20 TO CLOSE TO 50 ALONG THE RED RVR...40 IN TYR AND GGG AND 30 NEAR LFK FOR TONIGHT. WILL ALSO NEED TO LOOK AT RAISING SW AR INTO LIKELY CAT FOR LATER TONIGHT AS WELL. OTHERWISE NO CHANGES. 18
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 1:14 AM CDT | Severe Thunderstorm Warning | SHV | Smith, Wood | 61 min |
Nearby
Tornado Warnings in Texas, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.